Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The saddle point property for focusing
selfsimilar solutions in a free boundary problem

Authors: Claude-Michel Brauner, Josephus Hulshof and Claudine Schmidt-Lainé
Journal: Proc. Amer. Math. Soc. 127 (1999), 473-479
MSC (1991): Primary 35K55, 35K65, 80A25
MathSciNet review: 1600108
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish the saddle point property of the focusing selfsimilar solution of a free boundary problem for the heat equation with free boundary conditions given by $u=0$ and ${\partial u\over\partial\nu}=1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35K55, 35K65, 80A25

Retrieve articles in all journals with MSC (1991): 35K55, 35K65, 80A25

Additional Information

Claude-Michel Brauner

Josephus Hulshof
Affiliation: Mathématiques Appliquées de Bordeaux, Université Bordeaux I, 33405 Talence cedex, France

Claudine Schmidt-Lainé
Affiliation: CNRS UMR 128, Ecole Normale Supérieure de Lyon, 69364 Lyon cedex 07, France

Keywords: Free boundary problem, similarity variables, linearization, analytic semigroups, fully nonlinear equations, saddle point property
Received by editor(s): May 21, 1997
Additional Notes: We are grateful for the support of the Universities of Leiden and Bordeaux I and of the HCM-project “Nonlinear PDE-’s" (ERBCHRXCT 940-618). The visit of the first and the third author to Leiden was supported by the ESF/FBP program.
Communicated by: Jeffrey Rauch
Article copyright: © Copyright 1999 American Mathematical Society